| Model Number |
P4028 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use the silverhawk atherectomy device during procedure to treat moderately calcified lesion in the mid left tibial/popliteal trunk with 100% chronic total occlusion(cto).The vessel was moderately tortuous and was 2-3mm in diameter.The lesion length was 10-12mm.The device was inspected and prepped per ifu with no issues.It was reported that the guidewire lumen began to tear or dislodge.The tecothane jacket was torn open.No guidewire prolapse noted.The lumen did not dislodge from silverhawk.The cutter was inside the housing unit during removal from patient.The device was easily removed from patient.No detachment was visible.No intervention required for removal.Artery was ballooned with nanocross pta balloon to complete the procedure.No patient injury reported.
Additional Manufacturer Narrative
Device evaluation the handle returned broken with the distal end connected to the cutter driver.Visual inspection shows a tear on the guidewire lumen (photo 4).The tear on the guidewire lumen starts at approx.7.4cm proximal from the distal tip.A 0.014¿ guidewire from the lab was front loaded via the tip and exited out of the tear on the lumen.The cutter returned inside the housing and retracted back to the cutter window with no issues.No damage was noted to the nosecone.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.